MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; Instrument, ultrasonic surgical

INTEGRA LIFESCIENCES(IRELAND) EXCEL 36KHZ STRAIGHT HANDPIECE EACH1; Instrument, ultrasonic surgical
Model Number C2602
Medical Device Problem Codes Overheating of Device (1437); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility returned the cusa excel 36khz straight handpiece each1 (c2602) for "no output and loss of m-power" issue.During testing of the handpiece by an integra technician, it was observed that between the transducer and housing, the top lip of the housing melted due to faulty transducer and the heating of the device.There was no patient involvement or user injury.
 
Additional Manufacturer Narrative
The excel 36khz straight handpiece each1 (c2602) was returned for evaluation: device history record (dhr): the dhr documentation was reviewed and no anomalies during the manufacture or packaging that could be associated with the complaint incident was observed.Failure analysis - investigation of the returned device showed that the q-power was very high, the stroke small, and housing damage due to heating and faulty transducer.The transducer, housing and o-rings were replaced to resolve all issues.Root cause - the root cause was confirmed as transducer delamination because of transducer braze degrading in the field.Additionally, the device had a defective cooling system due to blockage/kink in the tubing causing the handpiece to overheat.Corrective action was raised specific to 36khz handpiece c2602 and transducers which involves braze material from supplier was incorrect and contained zinc.The risk remains acceptable.For further information relating to the handpiece and torquing procedure, please consult: excel handpiece ifu available online at integra.Com.

Brand Name
EXCEL 36KHZ STRAIGHT HANDPIECE EACH1
Common Device Name
Instrument, ultrasonic surgical
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17225006
Report Number3006697299-2023-00074
Device Sequence Number20598902
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2602
Device Catalogue NumberC2602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown